MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD 60CC PISTON IRRIGATION SYRINGE, INDIVIDUALLY SEALED WITH SYRINGE AND CAP, S; PISTON SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 BARD 60CC PISTON IRRIGATION SYRINGE, INDIVIDUALLY SEALED WITH SYRINGE AND CAP, S; PISTON SYRINGE
Catalog Number 750375
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the piston syringe leaked.
 
Event or Problem Description
It was reported that the piston syringe leaked.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted five total syringes.Three syringes (syringes #1-3) were returned within sealed original packaging.One syringe (syringe #4) was returned in an unsealed original packaging, and the last syringe (syringe #5) was returned in no original packaging.None of the syringes appeared to be used.The words "no good" were written on the returned packages.All syringes were removed from the packaging and inspected.Visual inspection of the syringes surfaces noted no obvious visible defects.Each syringe was filled with 50ml of a methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water).No leaks were immediately noted from any of the syringes.Syringes were allowed to rest for 15 minutes.A finger was placed over the tapered opening and pressure was applied to the plunger.Leaks were visible from all five syringes.Dimensions of all five syringes were measured and found to be within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿bard® custom select 70cc piston syringe single use only.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Intended use: integral catheter tip - for catheter irrigation caution: secure tip tightly prior to use.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physican.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Bard is a registered trademark of c.R.Bard, inc.Or an affiliate.© 2005 c.R.Bard, inc.All rights reserved.¿.

Brand Name
BARD 60CC PISTON IRRIGATION SYRINGE, INDIVIDUALLY SEALED WITH SYRINGE AND CAP, S
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7605278
Report Number1018233-2018-02259
Device Sequence Number19230074
Product Code KYZ
UDI-Device Identifier00801741051142
UDI-Public(01)00801741051142
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Catalogue Number750375
Device Lot NumberNGCN2039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 05/26/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1